Limits...
Bilateral macular edema in a patient treated with tamoxifen: a case report and review of the literature.

Zafeiropoulos P, Nanos P, Tsigkoulis E, Stefaniotou M - Case Rep Ophthalmol (2014)

Bottom Line: Tamoxifen therapy was discontinued, and the patient received 250 mg of acetazolamide three times a day for a period of 1 month.Both foveae regained their normal contour within 2 months, and her vision was restored to 10/10 BCVA 3 months later.To our knowledge, this is the first case reported where bilateral intraretinal macular edema is the only retinal manifestation in a patient on oral tamoxifen.

View Article: PubMed Central - PubMed

Affiliation: University Ophthalmology Clinic of Ioannina, Ioannina, Greece.

ABSTRACT
We present a case of a 41-year-old female patient with progressive bilateral visual loss. On examination, her best corrected visual acuity (BCVA) in her right eye was 3/10 and her BCVA in her left eye was 2/10. Fundus and optical coherence tomography examination revealed severe bilateral macular edema. She had been diagnosed with breast cancer 6 years ago and was receiving tamoxifen at a dosage of 20 mg/day ever since. Tamoxifen therapy was discontinued, and the patient received 250 mg of acetazolamide three times a day for a period of 1 month. Both foveae regained their normal contour within 2 months, and her vision was restored to 10/10 BCVA 3 months later. To our knowledge, this is the first case reported where bilateral intraretinal macular edema is the only retinal manifestation in a patient on oral tamoxifen.

No MeSH data available.


Related in: MedlinePlus

OCT 2 months after discontinuation of tamoxifen: regression of edema and normal fovea contour bilaterally.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4296251&req=5

Figure 3: OCT 2 months after discontinuation of tamoxifen: regression of edema and normal fovea contour bilaterally.

Mentions: Shortly after this, the central macular thickness started to diminish with both foveae regaining their normal contour within 2 months (fig. 3). Subsequently, her vision was restored to 10/10 BCVA 3 months later.


Bilateral macular edema in a patient treated with tamoxifen: a case report and review of the literature.

Zafeiropoulos P, Nanos P, Tsigkoulis E, Stefaniotou M - Case Rep Ophthalmol (2014)

OCT 2 months after discontinuation of tamoxifen: regression of edema and normal fovea contour bilaterally.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4296251&req=5

Figure 3: OCT 2 months after discontinuation of tamoxifen: regression of edema and normal fovea contour bilaterally.
Mentions: Shortly after this, the central macular thickness started to diminish with both foveae regaining their normal contour within 2 months (fig. 3). Subsequently, her vision was restored to 10/10 BCVA 3 months later.

Bottom Line: Tamoxifen therapy was discontinued, and the patient received 250 mg of acetazolamide three times a day for a period of 1 month.Both foveae regained their normal contour within 2 months, and her vision was restored to 10/10 BCVA 3 months later.To our knowledge, this is the first case reported where bilateral intraretinal macular edema is the only retinal manifestation in a patient on oral tamoxifen.

View Article: PubMed Central - PubMed

Affiliation: University Ophthalmology Clinic of Ioannina, Ioannina, Greece.

ABSTRACT
We present a case of a 41-year-old female patient with progressive bilateral visual loss. On examination, her best corrected visual acuity (BCVA) in her right eye was 3/10 and her BCVA in her left eye was 2/10. Fundus and optical coherence tomography examination revealed severe bilateral macular edema. She had been diagnosed with breast cancer 6 years ago and was receiving tamoxifen at a dosage of 20 mg/day ever since. Tamoxifen therapy was discontinued, and the patient received 250 mg of acetazolamide three times a day for a period of 1 month. Both foveae regained their normal contour within 2 months, and her vision was restored to 10/10 BCVA 3 months later. To our knowledge, this is the first case reported where bilateral intraretinal macular edema is the only retinal manifestation in a patient on oral tamoxifen.

No MeSH data available.


Related in: MedlinePlus